Alert archive / Oklahoma / Special Weather Statements in 2012
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 20, 2012, 1:56 AM CDT for Wagoner County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2012, 1:56 AM CDT (06:56 UTC)
- Expired
- May 20, 2012, 2:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
County Wagoner County, OK
The radar
The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -244 J/kg
- Mixed-layer LCL
- 2006 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031
WWUS84 KTSA 200656
SPSTSA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
156 AM CDT SUN MAY 20 2012
OKZ067-070-200745-
MUSKOGEE OK-WAGONER OK-
156 AM CDT SUN MAY 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE
IN NORTHEAST OKLAHOMA
WAGONER
AT 157 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF CHOSKA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WAGONER...CHOSKA...TULLAHASSEE...
PORTER...REDBIRD...COWETA...JAMESVILLE...TAFT AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3607 9521 3567 9556 3579 9572 3608 9562
TIME...MOT...LOC 0657Z 220DEG 25KT 3581 9557
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 19, 11:52 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 19, 11:52 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1152 PM CDT SAT MAY 19 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. WHILE AN ISOLATED SHOWER OR THUNDERSTORM MAY STILL BE POSSIBLE LATE TONIGHT OR EARLY SUNDAY MORNING NEAR THE NORTHEAST OKLAHOMA TAF SITES...THE CHANCES NOW APPEAR TOO LOW TO MENTION. A BETTER CHANCE OF SHOWERS AND STORMS WILL OCCUR SUNDAY AFTERNOON AT THE NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS SITES AS A WEAK COLD FRONT MOVES SOUTH ACROSS THE AREA. VFR CONDITIONS WILL PREVAIL OUTSIDE OF ANY STORMS. && .PREV DISCUSSION... /ISSUED 914 PM CDT SAT MAY 19 2012/ ..UPDATE... DISCUSSION... CONVECTION THAT DEVELOPED ALONG A FRONTAL BOUNDARY EARLIER THIS EVENING HAS MADE SLOW BUT STEADY EASTWARD PROGRESS. STORMS HAVE BEEN SEVERE ALONG THE NORTHERN PORTION OF THE BOUNDARY IN KANSAS AND ARE CURRENTLY STRENGTHENING FURTHER SOUTH INTO OKLAHOMA. INSTABILITY DROPS OFF QUICKLY EASTWARD SO ACTIVITY IS EXPECTED TO WEAKEN WITH TIME TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR OSAGE AND PAWNEE COUNTIES BUT IT IS DEBATABLE IF STORMS CAN REMAIN SEVERE EVEN THAT FAR EAST. PREV DISCUSSION... /ISSUED 708 PM CDT SAT MAY 19 2012/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. SCATTERED THUNDERSTORMS WILL BE POSSIBLE AT NORTHEAST OKLAHOMA TERMINALS LATER TONIGHT AND AT NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS TERMINALS SUNDAY AFTERNOON IN THE VICINITY OF A WEAK FRONTAL BOUNDARY. VFR CONDITIONS WILL PREVAIL OUTSIDE OF ANY STORMS. PREV DISCUSSION... /ISSUED 312 PM CDT SAT MAY 19 2012/ DISCUSSION... HOT AND WINDY DAY ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS AHEAD OF AN APPROACHING COLD FRONT...CURRENTLY EXTENDING FROM THE SOUTHERN TEXAS PANHANDLE NORTHEASTWARD INTO CENTRAL KANSAS AND EASTERN NEBRASKA. CONSIDERED DROPPING THE WIND ADVISORY CURRENTLY IN EFFECT FOR PARTS OF NORTHEAST OKLAHOMA...BUT RECENT GUSTS HAVE BEEN VERY NEAR THE 40 MPH THRESHOLD SO WILL GO AHEAD AND LET IT RIDE UNTIL THE 00Z EXPIRATION TIME. PERSISTENT CU FIELD IS EVIDENT IN THE LOW LEVEL THETA E RIDGE IN ADVANCE OF THE COLD FRONT ACROSS AREAS OF OKLAHOMA AND KANSAS JUST TO THE EAST OF THE I-35 CORRIDOR. CURRENT EXPECTATION IS THAT STRONG TO SEVERE STORMS SHOULD DEVELOP AS THE FRONT NEARS THE INSTABILITY AXIS LATER THIS AFTERNOON AND INTO THE EARLY EVENING. THESE STORMS WILL MOVE TOWARD EASTERN OKLAHOMA THROUGH THE EVENING...LIKELY REACHING AREAS TO THE WEST OF TULSA BY LATE EVENING. DO NOT EXPECT THAT STORM ORGANIZATION OR INTENSITY WILL BE AS GREAT ONCE THEY REACH EASTERN OKLAHOMA TONIGHT DUE TO LIMITED AVAILABLE INSTABILITY...BUT THE RISK OF ESPECIALLY STRONG WINDS AND POSSIBLY HAIL IS NOT ZERO. THE GREATEST RISK SHOULD BE WEST OF HIGHWAY 75. THE STORMS MAY HOLD TOGETHER LONG ENOUGH TO REACH NORTHWEST ARKANSAS BY TOMORROW MORNING. THE FRONT WILL PUSH THROUGH MUCH OF THE AREA BY TOMORROW AFTERNOON. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT THROUGH THE DAY. THE NAM AND GFS DIFFER SOMEWHAT ON CONVECTIVE DEVELOPMENT TOMORROW. THIS FORECAST SIDES MORE WITH THE GFS SOLUTION AND THE HIGHER MAV POPS...AS THEY HAVE STRONG SUPPORT FROM OTHER SHORT RANGE MODELS...NOTABLY THE NMM AND ARW RUNS. LOW THUNDERSTORM CHANCES AND COOLER...MORE SEASONAL TEMPERATURES WILL LINGER INTO MONDAY...BEFORE WARMER AIR AND SOUTH WINDS RETURN BY TUESDAY AFTERNOON. UPPER LEVEL RIDGING WILL TAKE HOLD OF THE REGION BY THE MIDDLE TO LATTER PART OF THE WEEK...LEADING TO MORE WELL ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...05
Hazardous weather outlook, May 19, 4:57 PM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 457 PM CDT SAT MAY 19 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-201000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 457 PM CDT SAT MAY 19 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...LATE TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS HAVE DEVELOPED ALONG A FRONTAL BOUNDARY IN CENTRAL KANSAS. THIS BOUNDARY WILL CONTINUE TO SLIDE SOUTHEASTWARD INTO NORTHEAST OKLAHOMA OVERNIGHT. THUNDERSTORMS ARE EXPECTED TO ENTER THE AREA BEFORE MIDNIGHT... AND CONTINUE INTO SUNDAY. THERE WILL BE A LIMITED RISK FOR SEVERE STORMS... WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY CONCERNS. STRONG AND GUSTY SOUTHERLY WINDS WILL CONTINUE ACROSS THE REGION AHEAD OF THE FRONT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...HIGH WIND POTENTIAL. THURSDAY...HIGH WIND POTENTIAL. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... CHANCES OF SHOWERS AND THUNDERSTORMS WILL CONTINUE SUNDAY INTO MONDAY AS THE FRONTAL BOUNDARY SLOWLY WORKS ACROSS THE AREA. THERE WILL BE A LIMITED RISK OF SEVERE WEATHER AGAIN ON SUNDAY WITH LARGE HAIL AND STRONG GUSTY WINDS AGAIN THE MAIN CONCERN. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, May 20, 1:26 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
126 AM CDT SUN MAY 20 2012
OKZ057-200730-
CRAIG OK-
126 AM CDT SUN MAY 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
NORTHERN CRAIG
AT 127 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST
OF HOLLOW...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HOLLOW AND WELCH.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3684 9501 3685 9543 3701 9539 3700 9504
TIME...MOT...LOC 0627Z 260DEG 12KT 3695 9530Special weather statement, May 20, 1:56 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
156 AM CDT SUN MAY 20 2012
OKZ067-070-200745-
MUSKOGEE OK-WAGONER OK-
156 AM CDT SUN MAY 20 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHWESTERN MUSKOGEE
IN NORTHEAST OKLAHOMA
WAGONER
AT 157 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST
OF CHOSKA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WAGONER...CHOSKA...TULLAHASSEE...
PORTER...REDBIRD...COWETA...JAMESVILLE...TAFT AND HASKELL.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3607 9521 3567 9556 3579 9572 3608 9562
TIME...MOT...LOC 0657Z 220DEG 25KT 3581 9557The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 1:26 AM CDT | Special Weather Statement | TSA | Craig | 64 min |
| May 20, 5:04 AM CDT | Special Weather Statement | TSA | Ottawa | 26 min |
Nearby
Special Weather Statements in Oklahoma, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.